# SDR 0200176718

- Difficulty date: January 22, 2002
- Submitted: January 25, 2002
- Operation: Air carrier
- Aircraft: N618US
- Make and model: Boeing 747251F
- Aircraft serial: 21122
- Aircraft time: 87,174 hours, 22,061 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 401767
- Condition: Overheated
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, A STRONG ELECTRICAL FUME EMITTED IN THE COCKPIT. FUME SMELL DID NOT DISSIPATE AFTER COMPLYING WITH THE EMERGENCY PROCEDURES AND THE COM. CREW DIVERTED TO NRT, DECLARED AN EMERGENCY, AND DUMPED 100,000 LBS OF FUEL. DURING LANDING WHILE IN REVERSE THRUST, THE NBR 3 ENGINE COMPRESSOR STALLED AND OVERTEMPED. AIRCRAFT TAXIED TO THE GATE WITHOUT FURTHER INCIDENT.    REPLACED THE MAIN BATTERY, BATTERY CHARGER, AND THE NBR 3 ENGINE. OPERATIONAL CHECK GOOD.
